MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Model Number CQF75124
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.However, a video was provided for review.The investigation of the reported event is currently underway.(expiry date: 08/2023).
 
Event or Problem Description
It was reported that during a venoplasty procedure in the right upper limb, the pta balloon allegedly ruptured.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest 40 pta dilatation catheter has returned for evaluation.On the visual evaluation of the device, it appeared bloody, no kinks and no other anomalies noted the device.On the functional evaluation of the device, the guide wire lumen was flushed, and an in-house guide was inserted without any issue.Then the balloon tried to inflate with the in-house presto device, upon inflation water were leaking from the balloon at the proximal end.Upon removing the fibers and examined on microscopic view a compound rupture was noted on the balloon.One video was reviewed.The video shows a conquest balloon appearing partially inflated.Water can be seen dripping from the distal end of the balloon.However, the source of the water cannot be determined from the video and no anomalies can be seen in the video.Therefore, no confirmations can be made based on the video review.Therefore, the investigation has confirmed for reported balloon rupture as a compound balloon rupture were noted when the balloon attempt to inflate and water leaks from the rupture.A definitive root cause for the balloon rupture could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.D4(expiry date: 08/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest 40 pta dilatation catheter has been returned for evaluation.On the visual evaluation of the device, it appeared bloody, no kinks and no other anomalies noted the device.On the functional evaluation of the device, the guide wire lumen was flushed, and an in-house guide was inserted without any issue.Then the balloon was tried to inflate with the in-house presto device, upon inflation water was leaking from the balloon at the proximal end.Upon removing the fibers and examined on microscopic view a compound rupture was noted on the balloon.One video was reviewed.The video shows a balloon appearing partially inflated.Water can be seen dripping from the distal end of the balloon.However, the source of the water cannot be determined from the video and no anomalies can be seen in the video.Therefore, no confirmations can be made based on the video review.Therefore, the investigation was confirmed for reported balloon rupture as a compound balloon rupture were noted when the balloon was attempted to inflate and water leaks from the rupture and also based on the microscopic observation.A definitive root cause for the balloon rupture could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a venoplasty procedure in the right upper limb, the pta balloon allegedly ruptured at 8 atm.There was no reported patient injury.

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key11884001
Report Number2020394-2021-01112
Device Sequence Number14380176
Product Code DQY
UDI-Device Identifier00801741060663
UDI-Public(01)00801741060663
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF75124
Device Catalogue NumberCQF75124
Device Lot NumberREEW1709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/01/2021
Supplement Date Received by Manufacturer06/16/2021
02/16/2022
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/21/2021
02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown